MAUDE Adverse Event Report: PENUMBRA, INC. RUBY COIL LP; HCG, KRD

PENUMBRA, INC. RUBY COIL LP; HCG, KRD
Catalog Number RBYLP0102
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Vasoconstriction (2126)
Date of Event 09/29/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the prostate artery using ruby coil lps, a non-penumbra microcatheter, and a 0.016 guidewire.During the procedure, the physician successfully placed one ruby coil lp into the target vessel.A second ruby coil lp was advanced but retracted due to a vasospasm.Despite administration of nitroglycerin, the ruby coil lp could not be repositioned in the intended location.The microcatheter containing the ruby coil lp was removed.It was reported that the ruby coil lp was unable to resheath completely.The physician attributed the vasospasm due to the manipulation of the guidewire.The procedure was completed using a new ruby coil lp and the same microcatheter.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Evaluation of the returned ruby coil lp confirmed the reported inability to re-sheath the embolization coil.Evaluation revealed that the embolization coil was returned partially outside the introducer sheath and had offset coil winds, the introducer sheath was ovalized on its proximal end and the friction lock was wrinkled and distal to its initial position.The offset coil winds likely occurred due to manipulation against resistance caused by the reported vasospasm and prevented the embolization coil from being re-sheathed.The ovalized introducer sheath and wrinkled friction lock may have occurred during attempts to re-sheath the embolization coil.During evaluation, the ruby coil lp was unable to be advanced or retracted from its returned position within the introducer sheath.Penumbra coils are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.

Brand Name
RUBY COIL LP
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer (Section G)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica farris
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key23368430
Report Number3005168196-2025-00341
Device Sequence Number21061734
Product Code HCG
UDI-Device Identifier00815948021723
UDI-Public00815948021723
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K192955
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/13/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberRBYLP0102
Device Lot NumberF00003553
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/29/2025
Supplement Date Received by Manufacturer11/03/2025
Initial Report FDA Received Date10/23/2025
Supplement Report FDA Received Date11/13/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/14/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale